Alert archive / Wisconsin / Small Craft Advisories in 2021
Small Craft Advisory 120, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 28, 2021, 3:14 AM CST. It took effect at Dec 28, 2021, 6:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2021, 3:14 AM CST (09:14 UTC)
- In effect from
- Dec 28, 2021, 6:00 PM CST
- Expired
- Dec 29, 2021, 3:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
643 WHUS73 KMKX 280914 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 314 AM CST Tue Dec 28 2021 LMZ643>646-281715- /O.NEW.KMKX.SC.Y.0120.211229T0000Z-211229T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 314 AM CST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST WEDNESDAY... * WHAT...Gusts to 20 kts. Waves 3 to 5 ft expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 6 PM this evening to 3 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
360 WHUS73 KMKX 281503 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 903 AM CST Tue Dec 28 2021 LMZ643>646-282315- /O.CON.KMKX.SC.Y.0120.211229T0000Z-211229T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 903 AM CST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST WEDNESDAY... * WHAT...Southeast gusts up to 25 kt. Waves 3 to 5 ft expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 6 PM this evening to 3 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MRC
407 WHUS73 KMKX 282048 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 248 PM CST Tue Dec 28 2021 LMZ643>646-290500- /O.CON.KMKX.SC.Y.0120.211229T0000Z-211229T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 248 PM CST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST WEDNESDAY... * WHAT...Southeast Winds up to 20 kt and Waves 3 to 5 ft expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 6 PM this evening to 3 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MRC
494 WHUS73 KMKX 290239 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 839 PM CST Tue Dec 28 2021 LMZ643>646-290900- /O.CON.KMKX.SC.Y.0120.000000T0000Z-211229T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 839 PM CST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WHAT...Waves 3 to 4 ft. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 3 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
677 WHUS73 KMKX 290925 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 325 AM CST Wed Dec 29 2021 LMZ643>646-291030- /O.EXP.KMKX.SC.Y.0120.000000T0000Z-211229T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 325 AM CST Wed Dec 29 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Southeast winds continue to diminish this morning and waves have fallen below 3 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 10:32 PM CST, 4 hours 42 minutes earlier.
Area forecast discussion, Dec 27, 10:32 PM CST, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1032 PM CST Mon Dec 27 2021
.UPDATE...
(Issued 1032 PM CST Mon Dec 27 2021)
The n-s upper trough over the wrn USA will swing newd toward the
wrn Great Lakes for late Tue. A shortwave trough will reach srn IA
by 18Z and then move across srn WI for the afternoon and early
evening. The entrance region of the upper jet and PVA will provide
plenty of upper support while the mid level baroclinic zone
shifts newd across the area from late morning through the
afternoon. A sely LLJ around 35-40 kts near the MS River around
18Z will weaken as it translates ewd. This is probably due to the
filling of the approaching sfc low which will pass as a weak wave
of low pressure from the evening into the early morning hours.
Thus it makes sense that the greatest lift, qpf, and snow amounts
are toward the nw portion of the fcst area. Some light freezing
rain or freezing drizzle is expected when mid level dry air
arrives for the late afternoon and evening, mainly over south
central WI. Dense fog will then become a possibility Tuesday
evening into the very early morning hours as the weak wave of low
pressure passes over a melting snow pack. Wly winds and cold
advection will then end the fog from west to east during the early
morning hours. Did delay the onset of pcpn a bit for Tue but kept
the Winter Wx Advisory as is for now.
Gehring
&&
.SHORT TERM...
(Issued 338 PM CST Mon Dec 27 2021)
Tonight through Tuesday night:
Skies will continue to clear this evening with light and variable
winds late tonight as high pressure moves overhead. Temperatures
are expected to drop into the upper teens to 20s across the area
by Tuesday morning. This will help set the stage for precipitation
to start as snow Tuesday morning/afternoon as ample 500mb positive
vorticity advection, 700-500mb frontogenesis, and 850mb-700mb
warm air advection work their way into southern and central
Wisconsin. Looking at soundings we should saturate quickly with
plenty of cloud ice and wet bulb temps below freezing. Snowfall
rates up to an inch per hour will be possible and are more likely
to occur during the afternoon. This will cause reductions in
visibility and snow to quickly accumulate on roads causing
hazardous driving conditions. We start to lose cloud ice as we
head into Tuesday evening causing snow to transition to rain. With
temperatures around freezing a brief period of freezing rain will
be possible with only a light glaze expected.
A Winter Weather Advisory has been issued for Tuesday due to the
high snowfall rates during the day, snow accumulations around 2-4
inches with the highest totals towards the Dells, and the
potential for a light glaze of ice before precipitation ends
Tuesday night.
RAH
&&
.LONG TERM...
(Issued 338 PM CST Mon Dec 27 2021)
Wednesday through Monday:
Looks dry and colder on Wednesday, with highs a few degrees below
normal. Models continue to trend towards some light snowfall
Wednesday evening into Wednesday night. Model soundings are
showing good saturation for a few hours as a shortwave rolls
through, with a fairly deep dendrite growth zone possible. Current
thinking is up to an inch of dry snow. Still some differences with
the system track, so held off on higher end precip chances for
now.
Temps are likely to remain a couple/few degrees below normal
through the end of the week, with dry weather likely Thur/Fri.
Still keeping an eye on a low pressure system for the weekend.
Deterministic models continue to struggle with this one, ranging
from a mild and rainy system for portions of southern Wisconsin,
to dry weather, to a possible snow event. Still seeing enough
consistency among model ensemble members to point towards a
colder/snowier system for southern Wisconsin, so trended the
forecast in that direction. In general, confidence is not very
high in this system at the moment.
Models are in good agreement that it will turn dry and colder for
Sun/Mon behind the departing low pressure system.
DDV
&&
.AVIATION...
(Issued 1032 PM CST Mon Dec 27 2021)
VFR conditions tnt-Tue AM, then snow develops from southwest to
northeast across srn WI from late Tue AM through the afternoon.
Cigs will drop well below 1 kft with vsbys ranging from 1/2-2
miles with the snow and mixed pcpn. Areas of dense fog may then
for Tue evening.
Gehring
&&
.MARINE...
(Issued 338 PM CST Mon Dec 27 2021)
Westerly winds build into this evening with gusts around 35 knots
across the northern two thirds of Lake Michigan. Additionally
small craft conditions continue through tonight due to westerly
winds gusting to 30 knots. Winds will gradually become lighter as
high pressure moves overhead late tonight. Southeast winds then
build throughout the day Tuesday with gusts around 25 knots across
the lake. Another Small Craft Advisory will likely be needed for
Tuesday afternoon and night. Lighter winds are then expected
Wednesday through Friday.
RAH
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory...WIZ056-WIZ057-WIZ062-WIZ063-WIZ064-
WIZ067-WIZ068-WIZ069-WIZ070...9 AM Tuesday to midnight
Wednesday.
Winter Weather Advisory...WIZ046-WIZ047-WIZ051-WIZ052-WIZ058-
WIZ059-WIZ060-WIZ065-WIZ066-WIZ071-WIZ072...noon Tuesday to
midnight Wednesday.
LM...Gale Warning...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ669-LMZ868-LMZ870 until midnight Tuesday.
Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 2 AM
Tuesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Dec 27, 9:18 PM CST, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 918 PM CST Mon Dec 27 2021 WIZ046-047-051-052-056>060-062>072-290330- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 918 PM CST Mon Dec 27 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday A round of accumulating snow is expected to move in from southwest to northeast late Tuesday morning into the afternoon. Heavy snowfall rates could cause difficult travel conditions. Snow will transition to rain before ending Tuesday night with a slight chance for freezing rain for areas mainly west and north of Madison. A Winter Weather Advisory has been issued for Tuesday. Areas of dense fog may then form Tuesday evening into the overnight due to light winds and a melting snow cover. Watching a system that could bring some accumulating snow for New Year's Day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-290330- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 918 PM CST Mon Dec 27 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight The Small Craft Advisory continues for westerly winds with gusts around 30 knots this afternoon and through late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Another Small Craft Advisory may be needed Tuesday afternoon into Tuesday night for breezy southeast winds and high waves. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-290330- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 918 PM CST Mon Dec 27 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A Gale Warning is in effect until midnight CST for westerly gale force winds over the northern two thirds of Lake Michigan. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Breezy southeast winds will develop across the southern half of the lake on Tuesday and expand northward into Tuesday evening. Wind gusts will remain below gale force. www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.